Alert archive / Nebraska / Flash Flood Warnings in 2015

Flash Flood Warning 46, NWS Goodland, KS

August 1, 2015Red Willow County, Nebraska

NWS Goodland, KS issued this flash flood warning at Aug 1, 2015, 2:08 AM CDT for Red Willow County, Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2015, 2:08 AM CDT (07:08 UTC)
Expired
Aug 1, 2015, 9:00 AM CDT
In force
7 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

County Red Willow County, NE

The radar

The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WGUS53 KGLD 010708
FFWGLD
NEC145-011000-
/O.NEW.KGLD.FF.W.0046.150801T0708Z-150801T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
208 AM CDT SAT AUG 1 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 500 AM CDT
    
* AT 206 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN 
  HAVE FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARTLEY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4011 10020 4015 10033 4035 10041 4035 10020

$$

HUSTED
3 follow-up statements
461 
WGUS73 KGLD 010804
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
304 AM CDT SAT AUG 1 2015

NEC145-011000-
/O.CON.KGLD.FF.W.0046.000000T0000Z-150801T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED WILLOW NE-
304 AM CDT SAT AUG 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN RED WILLOW COUNTY...

AT 303 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. TWO TO FIVE INCHES OF RAIN HAVE 
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY IF IT IS NOT 
ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLEY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4011 10020 4015 10033 4035 10041 4035 10020

$$

HUSTED
409 
WGUS53 KGLD 010943
FFWGLD
NEC145-011400-
/O.EXT.KGLD.FF.W.0046.000000T0000Z-150801T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
443 AM CDT SAT AUG 1 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RED WILLOW COUNTY IN SOUTHWESTERN NEBRASKA...

* UNTIL 900 AM CDT
    
* AT 441 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO SEVEN INCHES OF RAIN 
  HAVE FALLEN. FLASH FLOODING IS LIKELY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4011 10020 4015 10033 4035 10041 4035 10020

$$

HUSTED
256 
WGUS73 KGLD 011350
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
850 AM CDT SAT AUG 1 2015

NEC145-011400-
/O.EXP.KGLD.FF.W.0046.000000T0000Z-150801T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RED WILLOW NE-
850 AM CDT SAT AUG 1 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN RED WILLOW COUNTY WILL
EXPIRE AT 900 AM CDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4011 10020 4015 10033 4035 10041 4035 10020

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 12:25 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 1, 12:25 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1125 PM MDT FRI JUL 31 2015

.SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY)
ISSUED AT 141 PM MDT FRI JUL 31 2015

PERSISTENT UPPER LEVEL RIDGE CONTINUES TO DOMINATE PATTERN ACROSS
WESTERN US THROUGH THE SOUTHERN PLAINS...WITH NW FLOW ACROSS THE
NORTHERN PLAINS. WV IMAGERY SHOWS MONSOONAL MOISTURE PLUME EXTENDING
FROM THE BAJA PENINSULA ACROSS THE FOUR CORNER AND INTO THE HIGH
PLAINS WITH SEVERAL WEAK SHORTWAVE TROUGHS ROTATING AROUND RIDGE
INTO THE SOUTHERN PLAINS AND THROUGH THE NW FLOW ALONG THE MISSOURI
RIVER VALLEY. AT THE SURFACE...MEAN SURFACE TROUGH EXTENDS ACROSS
NORTHERN COLORADO INTO CENTRAL NEBRASKA...WITH WEAK FLOW AND A
SECONDARY WEAK TROUGH AXIS/SURFACE CONVERGENT ZONE ALONG THE KS CO
BORDER EXTENDING SOUTH INTO SOUTH CENTRAL KS.

MODELS CONTINUE TO UNDERESTIMATE TDS  WITH 60-70F TD VALUES REPORTED
MOST OF THE DAY...FINALLY BEGINNING TO FALL IN OUR NW. RESULT IS
MUCH HIGHER CAPE VALUES THAN PREVIOUSLY ADVERTISED WITH RAP ANALYSIS
SHOWS A SHARP GRADIENT OF SB CAPE FROM 250 J/KG IN NORTHEAST
COLORADO TO 3000 J/KG OVER OUR SOUTHERN CWA. CONSIDERING THE MOIST
BL LAYER AND FAVORABLE CAPE PROFILES OVER MOST OF THE AREA IT WON'T
TAKE MUCH FOR THUNDERSTORMS TO DEVELOP. WITH ONLY WEAK HEIGHT FALLS
THIS AFTERNOON/TONIGHT AND MODELS SHOWING ALMOST NO ACTIVITY
INITIATING OVER OUR CA (DESPITE LOW CINH)...I AM FAVORING ISOLATED
THUNDERSTORM MENTION FOR NOW. AS WITH LAST NIGHT...VERY LITTLE STORM
MOTION (0-6KM 0-5KT ACROSS MUCH OF THE AREA) WILL RESULT IN
POTENTIAL FOR FLASH FLOODING. IF CELL MERGERS OCCUR AND ARE ABLE TO
DEVELOP A COLD POOL OR OUTFLOW WE COULD SEE BETTER COVERAGE. LOW
CONFIDENCE AT THIS POINT.

SATURDAY...PATTERN WILL BE VERY SIMILAR AS TODAY WITH SEASONAL HIGHS
(UPPER 80S-MID 90S). GUIDANCE ACTUALLY INDICATING SUBSIDENCE WILL BE
IN PLACE...SO WHILE HIGH CAPE VALUES/DECENT MOISTURE PROFILES WILL
LIKELY SET UP OVER THE CWA ONCE AGAIN CONFIDENCE IN ANY INITIATION
IS EVEN LOWER THAN TODAY. I DECIDED TO KEEP THUNDERSTORM MENTION
OUT FOR NOW.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 200 PM MDT FRI JUL 31 2015

FOR THE EXTENDED PERIOD...THE LATTER PORTION OF THE WEEKEND RIGHT
THROUGH MUCH OF NEXT WEEK...THE ENTIRE TRI STATE REGION WILL SEE
ABOVE NORMAL TEMPERATURES BROUGHT ABOUT BY A STRONG AMPLIFIED
500/700 MB RIDGE OVER THE WESTERN PORTION OF THE COUNTRY...THAT
SHIFTS EASTWARD INTO THE PLAINS REGION BY NEXT WEDNESDAY. LATEST
MODEL RUNS STILL SHOW 850 MB TEMPS RANGING FROM +29C TO ALMOST
+35C...UNDER WNW UPPER FLOW. THIS IS GOING TO GIVE THE AREA DAYTIME
HIGHS WELL INTO THE 90S...WARMEST ON WEDNESDAY WHEN UPPER RIDGE AXIS
SETTLES OVER THE REGION AND COULD GIVE MID TO UPPER 90S TO THE AREA.
COOLER AIR COULD ARRIVE DURING THE DAY FRIDAY WITH SURFACE RIDGE
BUILDING SOUTH THRU THE PLAINS AFTER FRONTAL PASSAGE LATE THURSDAY
NIGHT.

DESPITE STRONG RIDGING OVER THE REGION OVER THE NEXT WEEK...SEVERAL
SHORTWAVES ARE EXPECTED TO TRAVERSE OVER THE NORTHERN HALF OF THE
RIDGE...BRINGING THE CHANCE FOR SHOWERS/THUNDERSTORMS. THIS ACTIVITY
THOUGH WILL SPARE THE FORECAST AREA FOR THIS UPCOMING WEEKEND...ONLY
TO BEGIN WITH A STRONG TROUGH LATE MONDAY INTO TUESDAY AND THEN
SUBSEQUENT SYSTEMS. BEST CHANCES FOR PRECIP THOUGH AS WEEK
PROGRESSES WILL BEGIN TO SHIFT MORE EASTWARD OVER THE CWA...DUE TO
MOVEMENT OF UPPER RIDGE WHICH WILL AFFECT PLACEMENT OF EACH LATTER
SHORTWAVE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1121 PM MDT FRI JUL 31 2015

VFR CONDITIONS ARE EXPECTED FOR BOTH TERMINALS FOR THE DURATION OF
THE TAF PERIOD. GUSTY WINDS WILL PICK UP TOMORROW AFTERNOON AS A
SURFACE TROUGH STRENGTHENS...BUT WINDS WILL REDUCE TOWARDS THE
EVENING HOURS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...JN
AVIATION...MK
Hazardous weather outlook, Jul 31, 11:40 AM CDT, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI JUL 31 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1040 AM MDT FRI JUL 31 2015 /1140 AM CDT FRI JUL 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN COLORADO
LATE THIS AFTERNOON AND MAY SPREAD INTO NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA THIS EVENING. LOCALLY HEAVY RAINFALL AND
DAMAGING WIND GUSTS WILL BE POSSIBLE NEAR STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.